Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On the orbit-stabilizer problem for integral matrix actions of polycyclic groups

Authors: Bettina Eick and Gretchen Ostheimer
Journal: Math. Comp. 72 (2003), 1511-1529
MSC (2000): Primary 20F16, 20-04; Secondary 68W30
Published electronically: February 3, 2003
MathSciNet review: 1972750
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present an algorithm to solve the orbit-stabilizer problem for a polycyclic group $G$ acting as a subgroup of $GL(d, \mathbb Z)$ on the elements of $\mathbb Q^d$. We report on an implementation of our method and use this to observe that the algorithm is practical.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 20F16, 20-04, 68W30

Retrieve articles in all journals with MSC (2000): 20F16, 20-04, 68W30

Additional Information

Bettina Eick
Affiliation: Institut für Geometrie, Universität Braunschweig, 38106 Braunschweig, Germany

Gretchen Ostheimer
Affiliation: Department of Computer Science, 103 Hofstra University, Hempstead, New York 11549

PII: S 0025-5718(03)01493-5
Received by editor(s): July 9, 2001
Published electronically: February 3, 2003
Additional Notes: The authors thank Werner Nickel for useful discussions.
Article copyright: © Copyright 2003 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia